MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225361
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only one device was returned was returned.The device was sent to the supplier for evaluation.The device shows signs of use as there is some procedural debris/saline residue around the distal tip.There is some procedural debris remaining within the suction hole of the active tip.The remainder of the device appears to be in a good condition.A flow test was then performed on the device using the suction unit, digital scales, a stopwatch, a glass beaker and saline solution.The returned device was attached to a suction unit via the enteral adaptor.The suction unit was set to -700mmhg and the device was immersed in saline.Over the course of 1 minute the device extracted 326ml of saline, which is slightly in excess of the 100 to 300ml criteria detailed in the design specification.The 100 to 300ml limit is for the device in a 'brand new' state.Activation of the device can cause the suction hole in the active tip to wear and therefore increase flow rate above the initial specification.The electrode was connected to a vapr vue generator to test its functionality.The generator recognized the electrode and all correct default settings were displayed.The electrode tip was placed in a beaker of saline and the device passed the cut and coag functional tests.The device passed all functional tests and the reported fault could not be replicated.It may be that during the return process the cause of the initial blockage has become dislodged.A dhr review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed two dissimilar complaints for this lot of 296 devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that aspiration was defective with 2 electrodes.Used 3rd one.No patient consequences.Please see also medwatch report 1221934-2018-52638.

Brand Name
VAPR 4.0MM SUCT LOPROFILE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7899501
Report Number1221934-2018-52637
Device Sequence Number19181236
Product Code GEI
UDI-Device Identifier10886705009381
UDI-Public10886705009381
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number225361
Device Lot NumberU1605072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2016
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1